MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII MIS DCF DISTAL CUT BLK; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. GII MIS DCF DISTAL CUT BLK; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71441147
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during surgery, the pin could not insert into the hole of the distal cutting block guide.So the doctor tried to pull the pin from the hole of the guide, but the pin was stuck into the hole.Finally the pin was picked by the pliers.This incident caused 10 minutes delay.The procedure was finished using the same device and a different hole of the guide.There was no injury to patient.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device contains foreign debris inside the drill through holes rendering the device inoperable.The device was manufactured in 2016 and shows signs of extensive use.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
GII MIS DCF DISTAL CUT BLK
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10772503
Report Number1020279-2020-06008
Device Sequence Number3629683
Product Code HRY
UDI-Device Identifier03596010497185
UDI-Public03596010497185
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71441147
Device Catalogue Number71441147
Device Lot Number16DM03497
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/07/2020
Supplement Date Received by Manufacturer12/04/2020
Initial Report FDA Received Date11/02/2020
Supplement Report FDA Received Date12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1